Zyclara

257 Posts | Page(s): Prev 12...4 5 6 7 8 ...2526 Next 

RE: Zyclara

by akslocum on Tue Mar 29, 2011 09:47 PM

Quote | Reply

Hi Folks,

Just caught up on all the posts since I last posted in January this year. Sorry to hear about all the negative experiences; having been down the Efudex / Fluorouracil path a couple of times I can empathize. My original post back in January was to gather info and opinions on Zyclara, as my dermatologist had just prescribed it. He advised a slightly different procedure than the two weeks on/off/on, saying that I should only use it weekdays and have weekends off, then check back with him after about two weeks. He also emphasized using the cream sparingly.

So, to cut to the chase, I started two days ago on the full face and, thanks to everyone's advice, I am taking some precautions:

1) I am putting Vaseline on my lips and around my eyes before application.

2) I am avoiding the eyes, nose, lips and upper lip. 

3) I am changing my pillow case each day.

4) I am using shaving cream and soap for ultrasensitive skin.

I am taking photos and, after two nights, I am already seeing some slight red discoloration. I expect it to get significantly worse and I have warned my colleagues at work.

If I can get it together, I will start a blog with photos and log my experiences. I will provide the URL for everyone's info.

Wish me luck!

RE: Zyclara

by akslocum on Wed Mar 30, 2011 01:01 AM

Quote | Reply

Dear All,

As promised, I have started a blog of my Zyclara experience. I hope it will help some of you gain more information about the treatment. I welcome any comments or suggestions. You can find the blog here:

http://imiquimod.blogspot.com/

Thanks!

Tony, NY

RE: Zyclara

by Scottonharrison on Sat Apr 02, 2011 09:11 PM

Quote | Reply

Hello All.  I am 1 wk post first round of treatment of this stuff.  I am so glad to be finally feeling better but dreading the second rd.   I looked like a zombie & by the 12 day was sick as a dog.  On the 7 or 8 day, I could handle the flu like sx, super fatigued, feeling like my face was on fire but still doing most of my usual routine @ work & life ( I decided against doing my partt food server job... I looked too gross).  ... however, after the 12 day what I could not take was the dizziness.  That was totally *#^= ed....I could not endure the 13 & 14 day.    Now, I am nearly back to my usual...6 days for the oozing, gross flakes to go away.... And, now, all I do is worry about rd TWO !!!.... I plan on complaining to the Dr 'cause I feel I was not totally informed regarding all the side eff...only the red / flakes ....I wonder if the Dr. was really really versed on all the package inserts plus additional info...she get my testimonial ... good luck to you all.     scott   

RE: Zyclara

by Scottonharrison on Sun Apr 03, 2011 04:57 PM

Quote | Reply

Hello Again.  This is my second posting.  Before or, as you begin using Zyclara, here are a few suggestions based on my experiences:  After 7 - 8 hrs of that stuff being on your face / skin ..WASH IT OFF... Do not get it near your eyes.  I kept it at least 3/4 or an inch below my eye.   Don't even let a drop get on your lip.   Immediately after application, Wash your hands really really well.  ..how it does not seem to mess w/ finger tips????.   Change pillow case freq.   I used diff. moisturizers during the day that seemed to help.  Side-effects will happen.  Once the skin is open - even small areas just barely visible - Side Affects's will really happen.  That stuff gets into the blood stream & goes everywhere.   I suggest reading / finding out a bit about imiquimod.  Below is an interesting ( or scary link) that I found while trying to find out more about this stuff that was causing such wierd side affects.. http://www.aldara1.com/toc.htm

thanks scott

RE: Zyclara

by SarahMc on Mon Apr 04, 2011 02:20 PM

Quote | Reply

Hi again, I am now almost 3 months post treatment and my skin is looking remarkably better. I still have quite a bit of redness on my face as well as some skin texture changes, but it's better every day. I did have my white blood cells tested last week and they are still low, but hopefully that will change with time.

 

I do have a Flickr account of my time with Zyclara if anyone is interested. You can ignore the rest of the photos though, ha! ;)

http://www.flickr.com/photos/24044228@N00/sets/7215762493170

RE: Zyclara

by khale on Sat Apr 09, 2011 04:09 PM

Quote | Reply

I am at day 10 of the first 2-week Zyclara treatment, and for the first 8 days I was leaving it on for 15-16 hours a day before washing it off. I am having a very severe response, and although I did not apply it to my eyelids, my left eyelid is very swollen and red, and the area where I had blepharoplasty surgergy in Nov., is all crusty. I called my dr. and the pharmacist to find out if by leaving it on for more than 8 hours I was creating a topical overdose or if I was just making the treatment more agressive, and they couldn't really tell me one way or the other. They did say not to leave it on for more that 10 hours, and that 8 is the recommended length of time. Hopefully I am not going to screw up my blepharoplasyty surgery! I've decided for the remainder of the first 14 days I'm not going to put the cream anywhere near my eyes, or under my eyebrows, and only leave it on for 6 hours. 

My face looks absolutely awful at the 10th day. As some of you indicated in this blog, your skin eventually got back to normal. That can't come too soon!

 

RE: Zyclara

by llindarae on Sun Apr 10, 2011 02:15 PM

Quote | Reply

I did the zyclara routine last spring 2010.  I did not experience any bigtime side effects.  Of course the affected areas scabbed and eventually healed.  However, I am wondering about other long term effects.  For example, last summer, after being in the sun for a golf tournament, I developed a monster cold sore on my lip.  I have never had one before.  I wondered if the zyclara has made me more sensitive to the sun even after the treatments.  More importantly, now, one year later I have been diagnosed with an autoimmune arthritis, likely rheumatoid.  There is no histpry of this in my family.  Is is possible the zyclara got my immune system working overtime and now it's attacking my own body?  Any one else have such problems?

RE: Zyclara

by SarahMc on Wed Apr 13, 2011 12:59 PM

Quote | Reply

Good morning, I was wondering for those of you who looked at my Zyclara treatment photos... how did my reaction compare to yours? Initially he told me to just expect some red patches and dry skin and later said that I had had an "adequate" response.

 

Thanks, I appreciate any feedback!

RE: Zyclara

by Silverfoxxx on Thu Apr 14, 2011 05:29 PM

Quote | Reply

Hello Sarah,

I just finished the second 2 week treatment period for just my forehead.  My forehead looks exactly like your reaction on your forehead, except for mine has the redness and sores closer together, so my entire forehead is one big red, oozing, crusty mess.  I know that after the first 2 week treatment it healed very quickly, so I am praying that is the case for this round as well.  I had such a severe "response" that my doctor is talking using photo therapy on the rest of my face.  I see her in 2 weeks, so I will report what exactly she is going to recommend.  I would agree though, that since I had such a response on my forehead - I'm sure the rest of my face has keratosis under the skin as well.  Good luck to you!

RE: Zyclara

by RoseanneS on Sun Apr 17, 2011 01:00 AM

Quote | Reply
I am 4 nights into my first Zyclara treatment (which will be 14 days on/ 14 off and then 14 on again). My doctor suggested Zyclara because I said I did not want to try Efudex, which looked very scary to me after viewing blogs online and talking to folks who had tried it. I am a 48-year-old with Irish American skin that is pretty fair, but not as fair as some Irish people (my skin does tan a bit, but I have freckles). Anyway, four days into using one packet on my face and one packet split between my two hands, the reaction has been very mild.  No idea if/when this will get worse, but so far I just have some red blotches that are looking a bit like small lumps, but they are not really noticeable to anyone, and makeup covers them totally.  I have no pain, burning, itching -- no side effects at all. I am a runner, so I ran on two of the four days of treatment, and I didn't feel tired or anything different from the usual. My hands, which felt dry and had a/c scales on them before treatment don't seem red or blotchy at all so far. In fact, they feel a bit smoother than normal. I have put vaseline around my lips and eyes every night and I also dabbed some essential oil of lavender (from the health food store), which is a calming oil around my face after showering in the morning. It burned a little at first...but then it felt really nice. I have no idea if this is really helpful, but I thought it might help. I will write again with an update in a few days. I hope this doesnt' get much worse. The side effects described on this blog sound truly horrible! 
257 Posts | Page(s): Prev 12...4 5 6 7 8 ...2526 Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.